Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread changes?
Sep 12, 2003

I heard that there have been changes to the patient information for Viread and that new information indicates that Viread may be taken without regard to food. Do you know what other changes were made recently?

Response from Dr. Conway

It has always been correct that administration of tenofovir with a high fat meal increases total drug exposure by up to 40% and peak drug levels by 10-15%. The clinical significance of these values remains unclear. In many settings where linking of tenofovir to food intake was not controlled, there did not appear to be any change in drug efficacy. In our clinic, we do not mandate that the drug be taken with food, and have not had any issues with efficacy of tenofovir-based regimens.

With respect to side effects, there are a number of anecdotal reports of hair loss associated with tenofovir use. It will be interesting to see if the reports of this occurence become more frequent.

More importantly,some have alleged that tenofovir is nephrotoxic. However, when this information is reviewed with a critical eye, it does not stand up to scrutiny, as most of the supposed rises in serum creatinine return to normal on re-testing while not modifying drug therapy.



Previous
treating ks with chemo
Next
psoriasis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement